Pennsylvania, 2005Damaging Wind in Pennsylvania, July 12, 2005
July 12, 2005 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 12, 1:12 PM EST, 5 hours 26 minutes earlier.
Area forecast discussion, Jul 12, 1:12 PM EST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
212 PM EDT TUE JUL 12 2005
.AVIATION...
REMNANTS OF DENNIS FORECAST TO REMAIN OVER LOWER OHIO VALLEY THROUGH
THE PERIOD. PLENTY OF LOW LEVEL MOISTURE WILL STAY OVER THE FORECAST
AREA. EXPECT SCATTERED CUMULUS AROUND 5000 FEET WITH CIRRUS ABOVE TO
CONTINUE THROUGH SUNSET TODAY. ANY THUNDERSTORMS THAT POP UP ACROSS
REGION SHOULD BE WIDELY SCATTERED WITH PROBABILITIES TOO LOW FOR
MENTION IN TAFS. LATE TONIGHT VISIBILITY WILL BE REDUCED TO MVFR IN
AREAS OF FOG/HAZE.
&&
.SHORT TERM (TONIGHT THRU WED)...
WILL MENTION CHANCE POPS FOR THUNDERSTORMS TONIGHT AND WEDNESDAY MOST
AREAS, EXCEPT INCREASING TO LIKELY BY LATE WEDNESDAY OVER SOUTH CENTRAL
OHIO AROUND ZZV AS REMNANTS OF DENNIS FORECAST MEANDER OVER THE LOWER
OHIO VALLEY. TSTMS ARE FORMING ALONG ONE FEEDER BAND FROM DENNIS, FROM
SE OHIO TO EKN. BUFKITS SHOWS A NARROW BAND OF HI CAPE AND LI THIS EVE,
FROM E CNTRL OH TO JST. CAPES OF 2500, LI -7 ALSO HAVE INVERTED V
SOUNDING BLO 4 THSD FT, SO I HAVE ADDED GUSTY WINDS TO 1ST PD FCST.
&&
.LONG TERM (THU THRU TUE)...
I HAVE FINALLY COME TO BELIEVE DENNIS WILL NOT REACH MY CWA. BY 12Z
FRI, A BIGGER H5 RIDGE (592) OVER THE ATLANTIC PUSHES WESTWARD, AND
DRIVES DENNIS WEST IT MAY BE TIME TO LOWER OUR 50% POPS FOR 5 DAYS
DOWN TO 40 OR 30%. OF COURSE, ATMOS IS STILL MOIST AND THE AFTERNOONS
ARE HOT. SO MOST OF THE PCPN WILL BE 18-00Z DAILY. THE NEW H5 RIDGE
HOLDS TIL TUE, WHEN COLD FRONT PRESSES DOWN FROM THE NW. THAT WILL PROB
GIVE US BEST CHC FOR RAIN.
&&
.AVIATION...
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jul 12, 4:01 AM EST, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
501 AM EDT TUE JUL 12 2005
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-130900-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
501 AM EDT TUE JUL 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH SCATTERED
THUNDERSTORMS CAN OCCUR TONIGHT.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER WEDNESDAY
THROUGH MONDAY...LOCALLY HEAVY RAIN IS POSSIBLE FROM SLOW MOVING
THUNDERSTORMS ASSOCIATED WITH EXCESSIVE MOISTURE FROM
THE REMNANTS OF SLOW MOVING TROPICAL SYSTEM DENNIS. LOCATIONS GETTING
MORE THAN 2.5 INCHES OF RAIN IN LESS THAN 3 HOURS CAN DEVELOP
FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 12, 2:53 PM EST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
353 PM EDT TUE JUL 12 2005
MDZ001-122100-
GARRETT MD-
353 PM EDT TUE JUL 12 2005
...THUNDERSTORMS OVER GARRETT COUNTY...
AT 350 PM NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS CLUSTERED NEAR OAKLAND AND MOUNTAIN
LAKE PARK MARYLAND....DRIFTING SLOWLY NORTH AT 5 TO 10 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...DEEP
CREEK LAKE STATE PARK...MCCOMAS BEACH...MCHENRY...MOUNTAIN LAKE
PARK...OAKLAND AND SWALLOW FALLS STATE PARK.
ONE TO TWO INCHES OF RAIN COULD FALL IN LESS THAN ONE HOUR, POSSIBLY
FLOODING LOW SPOTS.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 12, 4:27 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
527 PM EDT TUE JUL 12 2005
PAZ030-032-WVZ023-122230-
FAYETTE PA-PRESTON WV-WESTMORELAND PA-
527 PM EDT TUE JUL 12 2005
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
WESTMORELAND...FAYETTE AND PRESTON...
AT 525 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS SCATTERED FROM NORTHERN PRESTON
COUNTY AND DEVELOPING INTO FAYETTE AND SOUTHERN WESTMORELAND COUNTY.
EXPECT VERY HEAVY RAIN AND WIND GUST TO 35 MPH WITH THESE STORMS.
THE STORMS WERE MOVING NORTH AT 5 MPH.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 12, 5:37 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
637 PM EDT TUE JUL 12 2005
MDZ001-OHZ041-PAZ020-021-029-030-032-WVZ001-002-041-122330-
ALLEGHENY PA-BEAVER PA-BROOKE WV-COLUMBIANA OH-FAYETTE PA-GARRETT
MD-HANCOCK WV-TUCKER WV-WASHINGTON PA-WESTMORELAND PA-
637 PM EDT TUE JUL 12 2005
...SCATTERED THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING
COUNTIES...GARRETT...COLUMBIANA...BEAVER...WESTMORELAND...
ALLEGHENY...WASHINGTON...FAYETTE...HANCOCK...BROOKE AND TUCKER...
AT 636 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED SCATTERED STRONG THUNDERSTORMS ACROSS THE REGION FROM WEST
OF LISBON OHIO TO PITTSBURGH AND CONNELLSVILLE...EXTENDING TOWARD
OAKLAND MARYLAND AND CORTLAND WEST VIRGINIA. THE STORMS WERE SLOWLY
MOVING NORTH AT 10 MPH. EXPECT VERY HEAVY RAIN AND POSSIBLE WIND
GUSTS TO 35 MPH WITH THESE STORMS.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Thunderstorm Wind, Washington
- When
- July 12, 6:38 PM EST
- Where
- Washington County, 3 mi N of Charleroi
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.180, -79.900
Large tree limbs and power lines blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 12 to 21, 200530 deaths · 1 event
- Flash Flood in Puerto Rico, July 12, 20052 deaths · 1 event
- Heat in Utah, July 12, 20051 death · 1 event
- Damaging Winds and Lightning Strike in Texas, July 12, 2005$185,000 · 50 kt wind · 7 events
- Damaging Wind in New York, July 12, 2005$50,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Oklahoma, July 12, 2005$30,000 · 1 in hail · 7 events
- Damaging Wind in Mississippi, July 12, 2005$40,000 · 52 kt wind · 1 event
- Damaging Winds in New York, July 12 to 13, 2005$30,000 · 50 kt wind · 3 events
- Damaging Winds in Michigan, July 12, 2005$30,000 · 53 kt wind · 2 events
- Flash Flood in Georgia, July 12, 2005$25,000 · 1 event
- Damaging Wind in Louisiana, July 12, 2005$25,000 · 53 kt wind · 1 event
- Damaging Wind in Texas, July 12, 2005$25,000 · 57 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461187.